MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) OPEN SPINE CLAMP, TITANIUM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9731780
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number not available.Device manufacturing date is dependent on lot number, therefore, unavailable.Return requested for suspect spinous process tall clamp.No parts have been received by manufacturer for analysis.On 11/02/2016 a medtronic representative performed a navigation system check-out, all areas passed.System performed as intended.On 11/28/2016 a medtronic representative, following-up at the site, reported the issue was due to a user error.There was no damage to the spinous process tall clamp and the site declined to replace it.The site used the same spinous process tall clamp in a subsequent procedure the following day, without issue.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, the surgeon noted that the screw that held their spinous process tall clamp and the spine reference frame together was loose.This did not cause any issues, and no delay in therapy.The surgeon opted to continue and completed the procedure with the use of the navigation system.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
The site has chosen not to replace/return the part, since there was no actual malfunction.

Brand Name
OPEN SPINE CLAMP, TITANIUM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6129940
Report Number1723170-2016-02993
Device Sequence Number13578297
Product Code HAW
UDI-Device Identifier00643169540453
UDI-Public00643169540453
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K990214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9731780
Device Lot Number141120
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight86